Tornadoes · United States · Illinois · 2019
EF1 tornado, Laurette to Mc Nulta, Illinois, June 15, 2019
From Laurette to Mc Nulta, this EF1 tornado ran 1.9 miles across McLean County on June 15, 2019, touching down at 11:36 PM CDT and reaching 50 yards wide. It killed nobody, and did $40,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 15, 2019
- Touchdown
- 11:36 PM CDT (04:36 UTC)
- Lifted
- 11:39 PM CDT (04:39 UTC)
- On the ground
- 3 minutes
- Path length
- 1.9 miles (3.1 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $40,000
- County
- McLean County
- Touchdown point
- 40.359, -88.529
- Lift-off point
- 40.374, -88.498
- Record number
- 1906152236-01
What the Weather Service recorded
A line of thunderstorms developed across eastern Iowa during the early evening of June 15th, then tracked southeastward along an advancing warm front into central Illinois during the late evening of the 15th into the early morning hours of the 16th. Two tornadoes touched down along the leading edge of the storms...one just southwest of South Pekin in Tazewell County and another near Bellflower in McLean County. Minor damage was reported with both tornadoes. Elsewhere around the area, 50-60 mph wind gusts caused scattered damage.
A tornado touched down 1.3 miles north of Bellflower at 11:36 PM CDT. The tornado destroyed a machine shed along 3850 E Road before dissipating about 2.8 miles northeast of Bellflower at 11:39 PM CDT.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
12 minutes of warning. NWS ILX issued a tornado warning for this county at 04:24 UTC, 12 minutes before the tornado touched down, in force until 04:39 UTC.
The county was under a severe thunderstorm watch, issued at 02:54 UTC and running to 05:33 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 02:54 UTC | 05:33 UTC | Severe Thunderstorm Watch | ILX |
| 03:41 UTC | 04:45 UTC | Severe Thunderstorm Warning | ILX |
| 04:13 UTC | 05:00 UTC | Severe Thunderstorm Warning | ILX |
| 04:24 UTC | 04:39 UTC | Tornado Warning | ILX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 01:46 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before the tornado touched down at Jun 15, 8:54 PM CDT, 2 hours 42 minutes earlier.
Area forecast discussion, Jun 15, 8:54 PM CDT, 2 hours 42 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 854 PM CDT Sat Jun 15 2019 .UPDATE... Issued at 853 PM CDT Sat Jun 15 2019 Next round of severe weather is quickly approaching the northwest CWA, as a QLCS moves through northwest Illinois and down into northern Missouri. Severe thunderstorm watch has been issued for areas near/northwest of the Illinois River. PoP's have been updated to reflect the latest timing of this system; the eastern CWA will see a couple more hours of dry weather, before the line arrives. && .SHORT TERM...(This evening through Sunday) ISSUED AT 310 PM CDT Sat Jun 15 2019 An active short term forecast period is in store for much of central and southeast IL for the next 24-36 hours. First of all, a Tornado Watch is in effect along and east of I-57 - but south of Champaign/Vermilion counties - into mid-evening. An MCV, from early morning convection across MO, has shifted into central IL in Christian/Shelby counties. This feature is expected to enhance severe thunderstorm potential in eastern IL into early evening. A convergent low level wind flow and increasing instability near a boundary just south of I-70 will provide the focus for convection as it slowly lifts northward. Effective shear parameters in this same area will provide the potential for a few supercells into early evening. In addition, convective clusters from southern MN into central IA are expected to form into an MCS this evening, and move toward the IL River Valley from late evening through midnight. The heaviest rainfall this evening into early Sunday morning is expected to be south of a Beardstown-Lincoln-Danville line, where another inch or so of rain is anticipated. Much of this area has already had 1 to 3 inches of rain since last night, so the Flash Flood Watch will continue through 7 am Sunday. Most of the shorter range models indicate that we may see a brief break in the rain Sunday morning as a front/outflow from the MCS pushes down toward I-70. However, various waves moving along this boundary in a moderate westerly upper level flow will cause the front to waver across central IL Sunday afternoon-evening, resulting in yet another round of showers and t-storms. .LONG TERM...(Sunday night through Saturday) ISSUED AT 310 PM CDT Sat Jun 15 2019 The story of the wavering frontal boundary looks like it will continue through much of the upcoming week. The medium range models may have their differences in exact timing of various systems during the upcoming week, but one of the things they have in common is the continuation of a nearly zonal flow. This will keep a frontal boundary either in or very close to central/se IL, which will provide the focus for daily chances of showers and thunderstorms in most areas. The exceptions will be along the IL River valley and toward the I-55 corridor Tuesday/Tuesday night, and then again later on Thursday when we may see a brief respite from the rainfall. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 542 PM CDT Sat Jun 15 2019 A warm front draped over the region will result in generally light winds along with periodic precip chances and lower ceilings. This evening, thunderstorms are ongoing across portions of Iowa and Missouri. These storms are expected to congeal into a line and move east across the central Illinois terminals late this evening and overnight. The wind field will likely become disrupted in the wake of the storms resulting in low confidence in pinning down a prevailing wind direction. In addition, low end MVFR and IFR ceilings are expected to overspread the region and persist through around midday tomorrow, then lift to higher end MVFR. && .ILX WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 7 AM CDT Sunday for ILZ041>057-061>063- 066>068. && UPDATE...Geelhart SHORT TERM...Miller LONG TERM...Miller AVIATION...Deubelbeiss
Hazardous weather outlook, Jun 15, 3:20 PM CDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 320 PM CDT Sat Jun 15 2019 ILZ027>031-036>038-040-162030- Fulton-Knox-Marshall-McLean-Peoria-Schuyler-Stark-Tazewell- Woodford- 320 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Locally heavy rainfall is possible especially south of a Rushville to Bloomington line. Minor flooding will continue along the Illinois River from Henry through Peoria, with moderate flooding from Havana downstream. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There is a chance of thunderstorms Sunday and Sunday evening, with isolated thunderstorms possible Monday and Monday night. There is a chance of thunderstorms again from overnight Tuesday night through Thursday morning and again Friday afternoon and Friday night. Moderate to locally heavy rain of 1 to 2 inches is possible Wednesday and Wednesday night. Minor flooding will continue along the Illinois River near Peoria into the middle of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ041-047>050-162030- Cass-Mason-Menard-Morgan-Scott- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Moderate to locally heavy rain of 1 to 2 inches is possible tonight and again Wednesday and Wednesday night, which could lead to flash flooding. Moderate flooding will continue along the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday, though thunderstorms should be more isolated on Tuesday. Moderate to locally heavy rains over 1 inch will be possible again Wednesday and Wednesday night. Moderate flooding along portions of the Illinois River will continue into the middle to later part of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ042>046-051>055-162030- Champaign-Christian-De Witt-Douglas-Logan-Macon-Moultrie-Piatt- Sangamon-Vermilion- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... There is a slight chance of severe storms this evening and tonight. Damaging winds and large hail are possible along with an isolated tornado. Moderate to locally heavy rain of 1 to 2 inches is possible tonight and again Wednesday and Wednesday night, which could lead to flash flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. Moderate to locally heavy rains over 1 inch will again be possible Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening and tonight. ILZ056-057-061>063-066>068-162030- Clark-Coles-Crawford-Cumberland-Edgar-Effingham-Jasper-Shelby- 320 PM CDT Sat Jun 15 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible late this afternoon and evening. Damaging winds, large hail and a couple tornadoes are possible. Moderate to locally heavy rainfall will occur at times, with between 1 and 3 inches of rain possible by dawn Sunday which could lead to flooding. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. There is a marginal risk of severe thunderstorms with damaging winds Sunday afternoon into mid Sunday evening. Moderate to locally heavy rainfall of 1 to 2 inches may occur again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through late this evening. ILZ071>073-162030- Clay-Lawrence-Richland- 320 PM CDT Sat Jun 15 2019 This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Severe thunderstorms are possible late this afternoon and evening. Damaging winds, large hail and a couple tornadoes are possible. Moderate to locally heavy rains could occur at time from thunderstorms. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... There will be periodic chances for thunderstorms Sunday through Thursday. There is a marginal risk of severe thunderstorms with damaging winds Sunday afternoon into mid Sunday evening. Moderate to locally heavy rainfall of 1 to 2 inches may occur again Wednesday and Wednesday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is needed through late this evening. Deubelbeiss
In the hours before
Local storm report, Jun 15, 7:42 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
742 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HEAVY RAIN CHARLESTON 39.48N 88.18W
06/15/2019 M3.10 INCH COLES IL CO-OP OBSERVER
24 HOUR TOTAL
&&
25Local storm report, Jun 15, 9:52 PM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
952 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG MAQUON 40.80N 90.16W
06/15/2019 KNOX IL LAW ENFORCEMENT
TREE DOWN.
0939 PM TSTM WND DMG N FAIRVIEW 40.65N 90.19W
06/15/2019 FULTON IL EMERGENCY MNGR
POWER POLES AND TREES SNAPPED NORTH OF TOWN.
&&
GEELHARTLocal storm report, Jun 15, 10:26 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1026 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN BEARDSTOWN 40.01N 90.43W
06/15/2019 M2.25 INCH CASS IL PUBLIC
24-HOUR TOTAL
&&
GEELHARTLocal storm report, Jun 15, 10:36 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1036 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0958 PM TSTM WND GST ELMWOOD 40.78N 89.97W
06/15/2019 E60 MPH PEORIA IL PUBLIC
1026 PM HEAVY RAIN BELLEVUE 40.69N 89.67W
06/15/2019 M1.00 INCH PEORIA IL EMERGENCY MNGR
FELL IN 15 MINUTES. ALSO WIND GUST OF 51 MPH.
&&
GEELHARTLocal storm report, Jun 15, 10:39 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1039 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TORNADO 2 S SOUTH PEKIN 40.47N 89.65W
06/15/2019 TAZEWELL IL EMERGENCY MNGR
SPOTTER REPORTED A TORNADO ALONG HIGHWAY 29. TIME
ESTIMATED BASED ON RADAR.
&&
GEELHARTLocal storm report, Jun 15, 10:46 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1046 PM CDT SAT JUN 15 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1034 PM HAIL MORTON 40.61N 89.47W
06/15/2019 E0.50 INCH TAZEWELL IL TRAINED SPOTTER
EAST SIDE OF TOWN
&&
GEELHARTThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 00:00Z
4.6 hours before the tornado, 25 km from the path. June 16, 2019.
- Mixed-layer CAPE
- 95 J/kg
- Mixed-layer CIN
- -39 J/kg
- Surface CAPE
- 1147 J/kg
- Mixed-layer LCL
- 950 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
- 0-3 km lapse rate
- 5.8 K/km
Lincoln, IL (KILX), 12:00Z
7.4 hours after it, 25 km from the path. June 16, 2019.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -85345 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 1042 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.0 K/km
The surface observations
Rantoul (TIP), 32 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 02:55 UTC | 68.2 | 68 | 0° 0 kt | 1008.8 | BR | |
| 03:15 UTC | 67.5 | 67.3 | 0° 0 kt | 1008.8 | BR | |
| 03:35 UTC | 67 | 66.7 | 120° 3 kt | 1008.8 | BR | |
| 03:55 UTC | 67.3 | 67 | 140° 5 kt | 1008.8 | BR | |
| 04:15 UTC | 67 | 67 | 140° 5 kt | 1008.5 | BR | |
| 04:35 UTC | 66.2 | 66.2 | 150° 5 kt | 1008.5 | BR | |
| 04:50 UTC | 67.6 | 67.3 | 160° 8 kt | 1007.8 | BR | |
| 05:15 UTC | 62.4 | 62 | 230° 13 kt | 1008.8 | -TSRA | |
| 05:35 UTC | 63 | 62.8 | 240° 10 kt | 14 | 1008.5 | VCTSRA |
| 05:55 UTC | 64.2 | 64 | 240° 13 kt | 17 | 1008.1 | RA |
| 06:15 UTC | 64.6 | 64 | 240° 9 kt | 14 | 1007.1 | -RA |
| 06:35 UTC | 64.6 | 64 | 240° 8 kt | 15 | 1007.1 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Lincoln radar (KILX), 74 km away, was scanning. The volume nearest the touchdown began at 04:36 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 03:55 UTC | FUNNEL CLOUD | 2 Wsw Shirley | Mclean, IL | |
| 04:02 UTC | TSTM WND DMG | 1 W Bloomington | Mclean, IL | TREE DOWN AT INTERSECTION OF MARKET AND LEE STREETS JUST WEST OF DOWNTOWN. |
| 04:36 UTC | TORNADO 1 | 1 N Bellflower | Mclean, IL | PATH LENGTH 2.0 MILES, WIDTH 50 YARDS, PEAK WIND SPEED 100 MPH. A MACHINE SHED WAS DESTROYED ABOUT 1.5 MILES NORTH OF BELLFLOWER ALONG 3850 E ROAD. DEBRIS WAS STREWN ABOUT A MILE DOWNSTREAM. |
| 04:38 UTC | TSTM WND DMG | 1 N Bellflower | Mclean, IL | A MACHINE SHED WAS DESTROYED ABOUT 1.5 MILES NORTH OF BELLFLOWER ALONG 3850 E ROAD. DEBRIS WAS STREWN ABOUT A MILE DOWNSTREAM. TIME ESTIMATED FROM RADAR. |
| 04:40 UTC | TSTM WND DMG | 1 W Lodge | Piatt, IL | SIX POWER POLES WERE SNAPPED ALONG IL-10 JUST WEST OF LODGE. |
| 04:48 UTC | TSTM WND DMG | 3 Nne White Heath | Piatt, IL | CORRECTED LOCATION. MULTIPLE SOCIAL MEDIA REPORTS AND PHOTOS OF TREES SNAPPED NEAR WHITE HEATH. TIME ESTIMATED FROM RADAR. |
| 04:48 UTC | TSTM WND DMG | White Heath | Piatt, IL | MULTIPLE SOCIAL MEDIA REPORTS AND PHOTOS OF TREES SNAPPED NEAR WHITE HEATH. TIME ESTIMATED FROM RADAR. |
| 04:51 UTC | TSTM WND GST 54 | Mahomet | Champaign, IL | APRS MESONET |
| 04:54 UTC | TSTM WND GST 60 | Seymour | Champaign, IL |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2019 tornado in IllinoisEvery tornado in Illinois since 1950Warnings in force in Illinois nowThe forecast where you are
The other tornadoes of June 15, 2019
28 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 15 | 2:21 PM CDT | EF0 | Hardin, IA | 0.2 | 20 | $1,000 | ||
| June 15 | 2:43 PM CDT | EF0 | Macoupin, IL | 1.8 | 30 | |||
| June 15 | 2:53 PM CDT | EF0 | Stutsman, ND | 0.4 | 30 | |||
| June 15 | 4:22 PM CDT | EF0 | Holt, MO | 0.7 | 15 | |||
| June 15 | 4:29 PM CDT | EF0 | Wells, ND | 0.5 | 30 | |||
| June 15 | 5:20 PM CDT | Unrated | Castro, TX | 0.0 | 10 | |||
| June 15 | 6:29 PM EDT | EF1 | Owen, IN | 8.1 | 200 | $100,000 | ||
| June 15 | 6:48 PM EDT | EF2 | Monroe, IN | 3.7 | 400 | $110,000 | ||
| June 15 | 6:56 PM EDT | EF2 | Greene, IN | 3.5 | 400 | $250,000 | ||
| June 15 | 6:05 PM CDT | EF0 | Deuel, SD | 0.1 | 10 | |||
| June 15 | 7:26 PM EDT | EF1 | Marion, IN | 1.9 | 200 | $1.1 million | ||
| June 15 | 7:37 PM EDT | EF0 | Marion, IN | 0.9 | 100 | $30,000 | ||
| June 15 | 7:46 PM EDT | EF0 | Brown, IN | 0.6 | 50 | $1,000 | ||
| June 15 | 8:48 PM EDT | EF2 | Rush, IN | 14.5 | 200 | $275,000 | ||
| June 15 | 7:54 PM CDT | Unrated | Des Moines, IA | 0.8 | 40 | |||
| June 15 | 9:02 PM EDT | EF0 | Fayette, IN | 0.1 | 20 | $50,000 | ||
| June 15 | 8:20 PM CDT | EF2 | Des Moines, IA | 1.8 | 260 | |||
| June 15 | 8:24 PM CDT | EF2 | Des Moines, IA | 1.3 | 300 | |||
| June 15 | 8:38 PM CDT | EF1 | Mercer, IL | 0.7 | 40 | |||
| June 15 | 8:40 PM CDT | EF1 | Dewey, OK | 3.1 | 100 | $4,000 | ||
| June 15 | 9:42 PM EDT | EF1 | Union, IN | 2.1 | 35 | $35,000 | ||
| June 15 | 9:51 PM EDT | EF0 | Wayne, IN | 1.6 | 100 | 2 | $225,000 | |
| June 15 | 9:56 PM EDT | EF0 | Preble, OH | 1.7 | 35 | $40,000 | ||
| June 15 | 9:06 PM CDT | EF2 | Custer, OK | 6.3 | 500 | $80,000 | ||
| June 15 | 9:16 PM CDT | EF0 | Custer, OK | 1.3 | 300 | $2,000 | ||
| June 15 | 9:42 PM CDT | EF1 | Custer, OK | 1.5 | 400 | $50,000 | ||
| June 15 | 10:19 PM CDT | EF1 | Tazewell, IL | 2.4 | 200 | $60,000 | ||
| June 15 | 11:51 PM CDT | EF1 | Lincoln, OK | 5.2 | 50 | $60,000 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.